Topic: Cold feet and hands but sweating at the same time

Hi all. It's me again. Was wondering if anyone has experienced these symptoms. My husband is on the treatment of gemcitabine also called gemzar. For the past 1-2 mths has been experiencing problems with his circulation. He often has problems with his feet "freezing" even blue at times but he will get the "sweats" with the rest of his body. His Oncologist is having him tested for thyroid problem but has anyone else experienced this and also what treatment did you receive.thanks Julie

Re: Cold feet and hands but sweating at the same time

Julie......I have not seen this reaction from anyone on this site.  Hopefully someone can come foward and enlighten us.
Best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Cold feet and hands but sweating at the same time

I have been having a lot of problems with chills, fever, and night sweats, and my oncologist told me yesterday that cc tumors can cause fevers and I shouldn't be too worried about it. He told me to take 500 mg of Naproxen (over the counter) twice a day to control it.

Hope this is useful!

Kristin

Peace, hope, and healing to all!

Re: Cold feet and hands but sweating at the same time

Gissy, teddy also gets some high fevers and has gotten them all along. You might try our search engine at the top of the page and type in chills. My is guess you will find a lot of things to read on chills.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

5 (edited by marions Thu, 23 Sep 2010 22:29:15)

Re: Cold feet and hands but sweating at the same time

Gissy.....I have to correct myself yes, fever and chills do occur frequently and have been described often.  In fact, as Lainy has mentioned there are many discussions regarding "rigors" on this site.   And, as Kristin said tumors in the biliary tract can be the cause for these unpleasant tremors.  It has been explained to me that nerve endings respond to the tumor invasion.  This of course differs from a consistent and steady spike in temperature.   I have been puzzled by your husband's cold and blue feet. I hope for someone else to enlighten us on this issue. 
All my best wishes,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Cold feet and hands but sweating at the same time

Hi gissy,

Is your husband on oxaliplatin plus Gemzar? Oxaliplatin can cause the unusual sensitivity to cold on the hands and feet. I just started oxaliplatin yesterday but I haven't been sensitive to cold yet, but my doctor said to avoid any cold liquid and getting things out of the freezer.

As for sweating for me this has been a common occurrence because of the disease. I can't get the temperature right I'm either cold or hot especially at night time, I've turned the air conditioning cooler and put my ceiling fan on while my husband has 5 blankets on him.

I hope this helps.

Jane

Re: Cold feet and hands but sweating at the same time

hi all thank you for all your information and advice. my sister in law works in aged care and she advd that it could have a lot to do with him not moving about as much as he should be. He's not bed ridden but does lie in bed a bit watching tv or sitting for long periods of time so he doesn't do a lot of movement so he now just goes for short walks to see if this helps. His thyroid came back normal so as far as his doctors are concerned medically he's fine. He can't take oxaliplatin, I assume this is one of the platinum drugs, due to an infection he's had for 11mths as these drugs can cause the infection to take control, it's all a balancing act. As I mentioned in another posting his oncologist has appeared to have given up on treatment even though this treatment appears to be working, ct scan due on wednesday, so we have another consult with another one and he may have some ideas as well. I think everything is getting him down especially when he spoke with his oncologist and all these problems with circulation and the sweats was all just too much to take I just thought if we could come up with a solution for him at least things will appear to moving in the right direction and he would be able to look at things more positively again. once again thanks for all your help and advice. Good luck to all Julie

Re: Cold feet and hands but sweating at the same time

While visiting my regular physician yesterday she made the statement that a person with cancer still can develop problems outside those caused by the cancer and its treatment. I have MS and part of the symptoms include painfully cold right hand and foot but I can still have the sweats which I assume is related to my cancer. I hope your husband finds a solution to the cold hands and feet. The exercise sounds like a good start.